Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Arms are bright red, hot and itchy. What treatment should be done?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
My arms are bright red and keep itching they are also hot when they are red. They dont itch all the time. It was on my face then went to my forearm now on my upper arms
Posted Sat, 28 Jul 2012 in Skin Hair and Nails
Answered by Dr. Kiran Kumar 2 hours later

Thanks for writing in.

Your symptoms are suggestive of allergy or urticaria. It is associated with redness, itching and sometimes increased temperature of the involved are of the body.

You will need to take antihistaminics. Even though your symptoms are intermittent, its advisable that you take antihistaminics for 3 - 4 weeks. You can take Tablet Cetrizine 10 mg once a day everyday for 3-4 weeks. In addition, keep a symptom diary and see what makes these symptoms worse. If you can identify what you are allergic to, avoiding that would be the mainstay of treatment.

If it still persists, do consult your physician for a work up. If you do not respond, you may need a short course of oral steroids.

Hope this answers your query.

Do get back if you need any further information.


Dr Kiran.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor